Lightning, Pierce
- When
- July 15, 2:40 PM EST
- Where
- Pierce County, Patterson
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.359, -82.213 (the zone’s center; the record gives no point)
Home struck by lightning and burned in the Deerwood area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Home struck by lightning and burned in the Deerwood area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 15, 1:42 PM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT THU JUL 15 2004 .CURRENTLY...STRONG TO SVR TSTMS ONGOING ACROSS THE E 1/2 OF THE AREA. THIS ACTIVITY IS FIRING IN RESPONSE TO A COMBINATION OF HIGH INSTABILITY...A VORTICITY AXIS EXTENDING FROM THE W ATLC ACROSS N FL TO THE N CENTRAL GOMEX (WITH INDIVIDUAL VORT MAXES MOVING ALONG IT)... AND STRENGTHENING LOW-LEVEL SHEAR. 500 MB TEMPS HAVE DROPPED UPSTREAM TO AROUND -9C AND LIS ARE APPROACHING -10. ONLY NVA (NEGATIVE VORTICITY ADVECTION) NW OF THE AREA IS PREVENTING TSTMS FROM ERUPTING...BUT ISOLD CONVECTION OVER SE AL AND OUR N GA ZONES MAY BE SIGN OF MORE EXTENSIVE DEVELOPMENT LATER IN THE DAY AHEAD OF SFC FRONT. .SHORT TERM...LOSS OF DAYTIME HEATING AND LACK OF DYNAMICS WILL REDUCE POPS THIS EVENING...ALTHO SHEAR AXIS WILL REMAIN ACROSS S ZONES. IN ADDITION...ANY OUTFLOWS INTO VERY UNSTABLE AIR OVER REMAINDER OF ZONES MAY KEEP CONVECTION GOING LATE IF IT CAN DEVELOP. FOR NOW...WILL KEEP CHANCE POPS THRU EVENING OVER MOST ZONES AND DIMINISH TOWARD MIDNIGHT. MAY NEED TO ADJUST THIS TOWARD PRESS TIME. FRI...LACK OF ORGANIZED PVA WILL LEAD TO LESS BUT MORE UNIFORM COVERAGE OF MAINLY AFTN TSTMS. HOWEVER...THIS FCST IS CONTINGENT ON NO IMPULSES MOVING RAPIDLY SE ON BACKSIDE OF ABNORMALLY DEEP ATLC TROF. NEEDLESS TO SAY...THERE IS A LOT OF UNCERTAINTY WITH THIS FCST. MAV MOS SHOWS VERY HIGH POPS...WITH MORE THAN 80% ACROSS S ZONES. THINK THIS IS OVERDONE...BUT ALSO DONT BUY LACK OF SIGNIFICANT POPS IN ETA. SO...WILL USE GFS PRECIP FIELD BUT SCALE BACK ROUGHLY 20%. THANX FOR COORD MLB/TBW SAT...MODEL DIFFERENCES CONTINUE WITH GFS DEVELOPING SIGNIFICANT SFC LOW NR KATL. NO SUCH DEVELOPMENT IN ETA SUITE. HOWEVER...MOS NUMBERS CLOSE SO WILL GENERALLY BLEND WITH ROUGHLY 60% AREA-WIDE. .LONG TERM...GRADUALLY REDUCE POPS THRU THE PERIOD AS GFS INDICATES MORE MID-LEVEL DRYING OCCURS AND PATTERN DAMPENS SOMEWHAT BY THE MIDDLE OF NEXT WEEK. && .MARINE...ANOTHER NOCTURNAL SURGE TONIGHT WITH SCEC NEEDED. NOT MUCH CHANGE TO REMAINDER OF FCST. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 94 72 89 / 30 30 20 60 SSI 75 90 76 88 / 40 30 20 60 JAX 73 92 73 90 / 40 40 30 60 SGJ 75 91 75 90 / 40 50 30 60 GNV 72 90 72 88 / 30 50 40 60 OCF 72 89 72 88 / 30 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT THU JUL 15 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151600- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 930 AM EDT THU JUL 15 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS LATE THIS MORNING WITH THE EARLY DEVELOPMENT IN THE SUWANNEE VALLEY AND ALONG THE FLORIDA/GEORGIA STATE LINE. BEST CHANCES MAINLY IN THOSE COUNTIES ALONG AND NORTH OF INTERSTATE 10. STORMS WILL BE MOVING EAST AT 20 MPH. A FEW STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE DOWNBURST WIND GUSTS TO 50 MPH...HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL TO 2 INCHES OR MORE. HEAT INDICES MAY APPROACH 105 DEGREES IN AREAS THAT DO NOT GET EARLY RAIN...LATER THIS AFTERNOON. INDICES THIS HIGH CAN RESULT IN HEAT EXHAUSTION IN A SHORT AMOUNT OF TIME. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY. DRINK PLENTY OF NON-ALCOHOLIC FLUIDS TO AVOID DEHYDRATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED MAINLY AFTERNOON THROUGH LATE EVENING THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE PERIOD. ISOLATED STORMS WILL PRODUCE STRONG GUSTY WINDS AND HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. WELSH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1113 AM EDT THU JUL 15 2004 GAZ164>166-151600- CHARLTON GA-COASTAL CAMDEN GA-INLAND CAMDEN GA- 1113 AM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL NOON EDT... AT 1113 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES WEST OF COLESBURG TO 7 MILES SOUTH OF KINGSLAND...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF FOLKSTON TO 7 MILES SOUTH OF KINGSLAND...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLAND...COLESBURG... WOODBINE...DUNGENESS...KINGS BAY BASE...HARRIETTS BLUFF AND CUMBERLAND ISLAND THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. $$
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1216 PM EDT THU JUL 15 2004 FLZ023-151700- BAKER FL- 1216 PM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT... AT 1216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF SANDERSON...OR ABOUT 16 MILES NORTH OF RAIFORD...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SANDERSON...MACCLENNY AND GLEN ST. MARY THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1233 PM EDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL 5 S JACKSONVILLE INTERN 30.41N 81.71W
07/15/2004 0.50 INCH DUVAL FL PUBLIC
PEA TO DIME SIZE HAIL REPORTED IN HIGHLANDS AREA ALONG
WITH 35 KNOT WINDS.
1050 AM TSTM WND DMG 8 N HILLIARD 30.81N 81.92W
07/15/2004 NASSAU FL EMERGENCY MNGR
TREES DOWN BLOCKING ROAD ALONG HWY 121. REPORT RELAYED
FROM ROAD AND BRIDGE DEPT.
1050 AM HAIL 5 NW HILLIARD 30.75N 81.98W
07/15/2004 1.75 INCH NASSAU FL PUBLIC
REPORTED BY TRUCKER AT FRIENDLY EXPRESS TRUCK STOP NEAR
BOULOGNE ALONG HWY 121.
1115 AM TSTM WND GST KINGSLAND 30.79N 81.66W
07/15/2004 45 MPH CAMDEN GA LAW ENFORCEMENT
LIMBS DOWN WITH ESTIMATED WIND GUSTS OF 40 TO 50 MPH.
1115 AM HAIL WOODBINE 30.96N 81.72W
07/15/2004 0.25 INCH CAMDEN GA LAW ENFORCEMENT
REPORTED BY SHERIFFS OFFICER.
1130 AM TSTM WND DMG 2 NW JASPER 30.54N 82.98W
07/15/2004 HAMILTON FL EMERGENCY MNGR
FEW TREES DOWN IN LAKE ALCYON SUBDIVISION. NUMEROUS
LIGHTNING STRIKES.
&&
SECSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 108 PM EDT THU JUL 15 2004 FLZ025-151800- DUVAL FL- 108 PM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 200 PM EDT... AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF JACKSONVILLE INTERNATIONAL AIPORT...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL AIRPORT...RIVERSIDE...SAN MARCO...DOWNTOWN JACKSONVILLE...TALLYRAND...OCEANWAY...ARLINGTON AND FORT CAROLINE THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 121 PM EDT THU JUL 15 2004 GAZ150>152-151800- BRANTLEY GA-PIERCE GA-WARE GA- 121 PM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...WARE AND PIERCE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 200 PM EDT... AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF SUNNYSIDE...OR ABOUT 4 MILES SOUTHEAST OF WAYCROSS...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUNNYSIDE...HOBOKEN...RAYBON...NAHUNTA AND HICKOX THROUGH 200 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 231 PM EDT THU JUL 15 2004 FLZ037-038-151915- FLAGLER FL-PUTNAM FL- 231 PM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 315 PM EDT... AT 231 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF LAKE COMO...OR ABOUT 4 MILES NORTHEAST OF POMONA PARK...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAN MATEO...POMONA PARK...LAKE COMO...CRESCENT CITY... ANDALUSIA...ESPANOLA...PALM COAST AND BUNNELL THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405825.